Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 229, NWS Springfield, MO

September 17, 20144 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 17, 2014, 9:35 AM CDT for 4 counties in Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2014, 9:35 AM CDT (14:35 UTC)
Expired
Sep 17, 2014, 10:15 AM CDT
In force
40 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Christian County, MO, Douglas County, MO, Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1260 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WUUS53 KSGF 171435
SVRSGF
MOC043-067-153-213-171515-
/O.NEW.KSGF.SV.W.0229.140917T1435Z-140917T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 AM CDT WED SEP 17 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  SOUTHWESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
  EASTERN TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1015 AM CDT

* AT 933 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTH OF TANEYVILLE TO 6 MILES WEST OF
  TANEYVILLE...AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  TANEYVILLE.

THIS WARNING ALSO INCLUDES BULL SHOALS LAKE AND LAKE TANEYCOMO. 

WINDS TO 50 MPH ARE ALSO POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3649 9287 3677 9320 3697 9302 3679 9253
TIME...MOT...LOC 1435Z 315DEG 30KT 3687 9297 3675 9312

HAIL...1.00IN
WIND...<50MPH

$$

FOSTER
2 follow-up statements
124 
WWUS53 KSGF 171455
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 AM CDT WED SEP 17 2014

MOC043-067-171505-
/O.CAN.KSGF.SV.W.0229.000000T0000Z-140917T1515Z/
CHRISTIAN MO-DOUGLAS MO-
955 AM CDT WED SEP 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DOUGLAS AND
SOUTHEASTERN CHRISTIAN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3676 9317 3681 9291 3679 9253 3649 9287
TIME...MOT...LOC 1455Z 319DEG 25KT 3677 9286 3665 9301

$$

MOC153-213-171515-
/O.CON.KSGF.SV.W.0229.000000T0000Z-140917T1515Z/
OZARK MO-TANEY MO-
955 AM CDT WED SEP 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN TANEY
AND NORTHWESTERN OZARK COUNTIES UNTIL 1015 AM CDT...

AT 954 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF TANEYVILLE TO 6 MILES SOUTH OF
TANEYVILLE...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
TANEYVILLE.

THIS WARNING ALSO INCLUDES BULL SHOALS LAKE AND LAKE TANEYCOMO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3676 9317 3681 9291 3679 9253 3649 9287
TIME...MOT...LOC 1455Z 319DEG 25KT 3677 9286 3665 9301

HAIL...1.00IN
WIND...<50MPH

$$

FOSTER
127 
WWUS53 KSGF 171510
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 AM CDT WED SEP 17 2014

MOC153-213-171520-
/O.EXP.KSGF.SV.W.0229.000000T0000Z-140917T1515Z/
OZARK MO-TANEY MO-
1010 AM CDT WED SEP 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TANEY AND NORTHWESTERN
OZARK COUNTIES WILL EXPIRE AT 1015 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER...HEAVY RAIN AND SMALL HAIL IS STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 3676 9317 3681 9291 3679 9253 3649 9287
TIME...MOT...LOC 1510Z 319DEG 25KT 3669 9277 3657 9292

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 6:32 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 17, 6:32 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 AM CDT Wed Sep 17 2014

.SHORT TERM...(Today and Tonight)
Issued at 226 AM CDT WED SEP 17 2014

Cu/accas cloud field and area of showers/thunderstorms starting to
develop between 200-230 am over east central KS into central MO in
response to increased lift/isentropic ascent from approaching
disturbance. Vertical shear, elevated instability, general
moisture advection will continue and expected an increase in
precip coverage in the near term. Best mucape values of 1000-1500
J/kg reside over the western cwfa and will support some marginally
severe hail in isolated stronger updrafts into the early daylight
hours.

Convection will weaken late this morning as the low level/850mb flow
veers/weakens. Convection in some form may last into the afternoon.
Expect to see some redevelopment late today and/or tonight as the
same general elevated convection scenario replays itself fairly
close to the same general area it is developing now.

Fog: Some areas of dense fog are noted over southern MO, mostly
due to stratus build down, and expect some areas of dense fog to
occur before widespread showers move in. The focus will likely be
in areas along and south of the higher terrain along and south of
MO Highway 60.

.LONG TERM...(Thursday through Tuesday)
Issued at 226 AM CDT WED SEP 17 2014

Ongoing elevated showers/thunderstorms will likely be occurring to
start the period Thursday. Rising mid level heights with an
approaching ridge should suppress more widespread convection late on
Thursday and Thursday night. Dry and warm weather is expected
Friday.

Timing is the main concern for rain/tstm chances over the upcoming
weekend. Remnant weakening upper level shortwave from a tropical
system is still expected to move ene into the central/southern
Plains and phase with an approaching mid latitude shortwave by
Saturday.

00Z guidance: ECMWF looks slower versus the GEM and GFS
by about 12 hours. If the ECMWF verifies, the better chances for
precip will hold off until later Saturday night-Sunday-Sunday
night. GEM/GFS point more toward Sat afternoon/Saturday night. GFS
ensemble looks a tad slower than operational GFS, but for now went
with the cr blend, modifying onset time a bit later (Sat
afternoon).

Progressive nature of the weekend shortwave will kick out the
precip fairly quickly (no matter what the timing). Dry weather is
then expected Monday-Tuesday as Canadian high pressure moves into
the Midwest/Corn belt.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 622 AM CDT WED SEP 17 2014

A rather complex forecast over the next 24 hours for aviators
flying into Ozarks region terminals. Ongoing thunderstorms will
begin to impact the Springfield aerodrome around 12z this morning.
Ongoing limiting visibilities and ceiling will keep IFR conditions
in place for both Springfield and Branson through the morning
hours. Some improvement is possible with MVFR flight conditions
this afternoon into the evening, though there remains the
potential for additional storms. Flight conditions will then
deteriorate once again overnight as fog and low stratus build back
across the region. expect MVFR to IFR conditions after 06z through
most of the remainder of the TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Hatch
Hazardous weather outlook, Sep 17, 9:01 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 AM CDT WED SEP 17 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181415-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
901 AM CDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED TO ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  ELEVATED FOG RISK.

DISCUSSION...

AN AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST THIS
MORNING...MAINLY AFFECTING AREAS BETWEEN U.S. HIGHWAYS 65 AND 63.
TORRENTIAL RAINFALL AND CONTINUOUS CLOUD TO GROUND LIGHTNING CAN
BE EXPECTED WITH THESE THUNDERSTORMS. IN ADDITION...ISOLATED
INSTANCES OF HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 40 MPH
CAN BE EXPECTED.

HEAVY RAIN FROM THESE THUNDERSTORMS WILL LEAD TO LOCALIZED FLASH
FLOODING...ESPECIALLY IN AREAS WITH POOR DRAINAGE.

ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS
MORNING INTO THIS AFTERNOON ACROSS THE OUTLOOK AREA.

AREAS OF DENSE FOG WILL AFFECT PARTS OF SOUTHERN MISSOURI THROUGH
MID MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM ACTIVITY WILL BE ONGOING IN SOME AREAS EARLY
THURSDAY BUT WILL WEAKEN THROUGHOUT THE MORNING.

A COLD FRONT WILL BRING ADDITIONAL THUNDERSTORM CHANCES OVER THE
UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Local storm report, Sep 17, 8:54 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 AM CDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
09/17/2014                   GREENE             MO   FIRE DEPT/RESCUE

            FLOODING AT THE INTERSECTION OF KIMBROUGH AND ELM ALONG
            WITH HOLLAND AND GRAND.

&&

LINDENBERG
Local storm report, Sep 17, 9:08 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 AM CDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
09/17/2014                   GREENE             MO   LAW ENFORCEMENT

            CHESTNUT EXPRESSWAY IS BEING CLOSED DUE TO HIGH WATER
            BETWEEN BOONEVILLE AND NATIONAL AVE.

&&

LINDENBERG
Local storm report, Sep 17, 9:10 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     HAIL             2 W NIXA                37.04N 93.33W
09/17/2014  E0.88 INCH       CHRISTIAN          MO   LAW ENFORCEMENT

&&

LINDENBERG
Special weather statement, Sep 17, 9:10 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT WED SEP 17 2014

MOZ095-096-171500-
CHRISTIAN MO-DOUGLAS MO-
910 AM CDT WED SEP 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHRISTIAN AND WESTERN
DOUGLAS COUNTIES UNTIL 1000 AM CDT...

AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF
BRUNER TO 3 MILES WEST OF HIGHLANDVILLE...MOVING SOUTHEAST AT 35 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE HIGHLANDVILLE AND SPARTA.

THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.

LAT...LON 3681 9325 3682 9333 3701 9334 3707 9269
      3681 9273
TIME...MOT...LOC 1409Z 302DEG 22KT 3704 9302 3691 9333

FOSTER
Local storm report, Sep 17, 9:14 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 AM CDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HAIL             2 E BILLINGS            37.07N 93.52W
09/17/2014  M0.88 INCH       CHRISTIAN          MO   PUBLIC

&&

LINDENBERG
Local storm report, Sep 17, 9:20 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 AM CDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
09/17/2014                   GREENE             MO   NWS EMPLOYEE

            FASSNIGHT CREEK OUT OF BANKS NEAR PARKVIEW HIGH SCHOOL.
            ALSO...WATER RESCUE AT KANSAS EXPRESSWAY AND INTERSTATE
            44.

&&

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 4:40 AM CDTSpecial Weather StatementSGFSt. Clair35 min
Sep 17, 5:10 AM CDTSpecial Weather StatementSGFBenton35 min
Sep 17, 5:13 AM CDTSpecial Weather StatementSGFVernon47 min
Sep 17, 6:14 AM CDTSpecial Weather StatementSGFCedar, Dade46 min
Sep 17, 7:08 AM CDTSpecial Weather StatementSGFGreene52 min
Sep 17, 7:41 AM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence34 min
Sep 17, 7:46 AM CDTAreal Flood AdvisorySGFCedar, Dade, Greene, Polk, St. Clair6 hr
Sep 17, 7:53 AM CDTSpecial Weather StatementSGFLawrence37 min
Sep 17, 8:03 AM CDTSpecial Weather StatementSGFGreene, Webster27 min
Sep 17, 8:05 AM CDTSpecial Weather StatementSGFGreene, Webster25 min
Sep 17, 8:33 AM CDTAreal Flood AdvisorySGFChristian, Greene, Webster5 hr
Sep 17, 8:39 AM CDTSpecial Weather StatementSGFChristian, Greene, Webster51 min
Sep 17, 8:46 AM CDTFlash Flood WarningSGFChristian, Greene, Webster6 hr
Sep 17, 9:10 AM CDTSpecial Weather StatementSGFChristian50 min
Sep 17, 9:20 AM CDTFlash Flood WarningSGFChristian, Douglas, Stone5 hr
Sep 17, 9:26 AM CDTAreal Flood AdvisorySGFWebster, Wright5 hr
Sep 17, 10:02 AM CDTAreal Flood AdvisorySGFOzark, Taney4 hr
Sep 17, 10:33 AM CDTAreal Flood AdvisorySGFBenton, Dallas, Hickory, Polk, St. Clair, Webster3 hr
Sep 17, 10:58 AM CDTFlash Flood WarningSGFCedar, Dallas, Hickory, Polk, St. Clair, Webster4 hr
Sep 17, 11:33 AM CDTFlash Flood WarningSGFCedar, Dade, Greene, Polk3 hr
Sep 17, 12:19 PM CDTSevere Thunderstorm WarningSGFDouglas41 min
Sep 17, 12:49 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark56 min
Sep 17, 12:56 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Lawrence, Stone64 min
Sep 17, 1:18 PM CDTAreal Flood AdvisorySGFLawrence5 hr
Sep 17, 1:32 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney58 min
Sep 17, 1:56 PM CDTFlash Flood WarningSGFBarry, Christian, Lawrence, Stone, Taney5 hr
Sep 17, 2:53 PM CDTAreal Flood WarningSGFCedar, Dade, Dallas, Greene, Hickory, Polk and 2 more5 hr
Sep 17, 3:10 PM CDTSevere Thunderstorm WarningSGFJasper, Lawrence65 min
Sep 17, 3:35 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Newton55 min
Sep 17, 4:42 PM CDTAreal Flood WarningSGFBarry, Dade, Jasper, Lawrence, McDonald, Newton6 hr
Sep 17, 4:44 PM CDTSpecial Weather StatementSGFNewton46 min
Sep 17, 5:03 PM CDTSpecial Weather StatementSGFBarry27 min
Sep 17, 5:08 PM CDTSevere Thunderstorm WarningSGFBarry22 min
Sep 17, 5:25 PM CDTSpecial Weather StatementSGFNewton50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.